Your-Doctor
Multiple Choice Questions (MCQ)

Quiz Categories Click to expand

Category: Q&A Medicine--->Cardiology
Page: 3

Question 11#Print Question

While rounding with the team, a nurse asks you to come see a patient recovering from pneumonia who has developed an unusual rhythm on his monitor (Figure below). The patient reports that he does not feel weak or have any palpitations, and his vitals are normal. His medical history is only significant for hypertension, for which he takes diltiazem. He has no family history of heart disease and does not smoke. You attempt a carotid sinus massage, and you see that there are more dropped beats on the monitor.

Which of the following is the most appropriate next step in management?

a. Decrease his dose of diltiazem
b. Increase his dose of diltiazem
c. Cardioversion
d. Administer amiodarone
e. Start heparin and warfarin, and stop the heparin once his INR is therapeutic


Question 12#Print Question

A 53-year-old man is hospitalized with pneumonia and is placed on a cardiac monitor. While in the room, you notice that he is in normal sinus rhythm but has occasional wide complexes without any pattern or relationship to the cardiac cycle. They occur several times per minute. The patient states that every once in awhile he feels like his heart skips a beat. He has no history of heart disease or sudden death in the family, and his vitals are normal.

Which of the following is the most appropriate next step in management?

a. Catheter ablation of the ectopic focus
b. Administer metoprolol
c. Administer propafenone
d. Avoidance of caffeine and other stimulants


Question 13#Print Question

A 48-year-old man presents to the hospital after passing out during a basketball game with his friends. He was running toward the basket when he “blacked out.” He does not remember how long he was out, but he does remember waking up. On examination, his vitals are normal. Cardiac examination reveals a 3/6 midsystolic crescendo– decrescendo murmur heard best over the right upper sternal border, which radiates to the carotid arteries. The rest of the examination, including a neurologic examination, is normal. An ECG suggests left ventricular hypertrophy.

Which of the following symptoms carries the worst prognosis in this condition?

a. Dyspnea from pulmonary edema
b. Angina
c. Syncope
d. Palpitations


Question 14#Print Question

A 56-year-old man was recently hospitalized for an acute myocardial infarction. He was treated appropriately and had no complications during his hospitalization. After discharge, he follows up regularly in your clinic. Several months after his hospitalization, he comes to clinic for a regular visit with no complaints, stating that he is tolerating his new medications well. As he begins to leave, he mentions problems during intercourse with his wife and asks if he could have a prescription for sildenafil. A further history is obtained, and he reports that he no longer has morning erections.

Which of the following is most likely responsible for this complaint?

a. Lisinopril
b. Metoprolol
c. Amlodipine
d. Atorvastatin
e. Psychosocial stressors


Question 15#Print Question

A 72-year-old man presents to the Emergency Department complaining of chest pain. The patient is afebrile with a blood pressure of 104/68 mmHg, heart rate of 112 beats per minute, respiratory rate 14 breaths per minute, and oxygen saturation of 97% on room air. The patient has jugular venous distention and his lungs are clear to auscultation bilaterally. An ECG shows ST elevation in leads V1 and V2, and a right-sided ECG shows ST elevation in V4R.

Which therapy should NOT be given at this time?

a. Intravenous normal saline
b. Aspirin
c. Nitroglycerin
d. Lisinopril
e. Atorvastatin




Category: Q&A Medicine--->Cardiology
Page: 3 of 12